Alert archive / Florida / Flash Flood Warnings in 2019
Flash Flood Warning 16, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 19, 2019, 9:33 AM CDT for Bay County, Florida. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2019, 9:33 AM CDT (14:33 UTC)
- Expired
- Aug 19, 2019, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 58 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 9:40 AM CDT | FLASH FLOOD | Parker, FL | FLOODING REPORTED AROUND PARKER ELEMENTARY SCHOOL. |
| Aug 19, 9:45 AM CDT | FLASH FLOOD | Cedar Grove, FL | REPORT FROM A TRAINED SPOTTER WATER IS NEARING/ENTERING SOME HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078
WGUS52 KTAE 191433
FFWTAE
FLC005-191730-
/O.NEW.KTAE.FF.W.0016.190819T1433Z-190819T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
933 AM CDT Mon Aug 19 2019
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
South central Bay County in the Panhandle of Florida...
* Until 1230 PM CDT.
* At 932 AM CDT, Doppler Radar and automated gauges have indicated 2
to 3 inches of rain have fallen over the last 45 minutes to one
hour. This is in addition to the very heavy rain that fell this
morning. Additional flooding is likely, especially in poor
drainage areas. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Panama City, Callaway, Springfield, Tyndall Air Force Base, Parker,
Cedar Grove, Beacon Beach, Bay Harbor and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3012 8553 3007 8554 3003 8558 3009 8566
3013 8570 3015 8568 3016 8566 3018 8564
3016 8556
$$
21-WDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 5:37 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 19, 5:37 AM CDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
637 AM EDT Mon Aug 19 2019
.AVIATION...
[Through 12Z Tuesday]
Tricky set of TAFs this morning with patchy IFR and MVFR cigs
across the area this morning, on and off rounds of showers and
thunderstorms throughout the day, and potentially some more
BR/low cigs late tonight. The lowest cigs that develop this
morning should lift to (or at least scatter out to) VFR, but low
vis could develop in rounds with storms. For now, only have sites
dropping to MVFR on and off through the day, with the only exception
being IFR cigs at VLD this morning.
&&
.PREV DISCUSSION [344 AM EDT]...
.NEAR TERM [Through Today]...
A narrow upper trough will continue across the region today with a
weak surface trough as well. Deep tropical moisture will also remain
in place with precipitable water values over 2 inches. As a result,
a high coverage of showers and a few thunderstorms is expected
through the day today across the area. Some of the rain will be
heavy at times. The main issue is what to do with the flood watch
across the southeast big bend, either let it expire, extend it for
just those counties, or extend it and expand it northward? Guidance
indicates that the main focus for heavy rain today will be north of
the flood watch area across southwest and south-central Georgia.
However, there could still be a few bands of heavy rain that develop
across the southeast big bend through the morning hours before
activity tends to lift northward in the afternoon. As for areas
farther to the north, the flash flood guidance values are generally
3-4 inches in a 3-6 hour time period. Some of the storms today
appear capable of producing these amounts, but this will generally
be in small pockets rather than over a large area. Our local
ensemble of hi-res guidance indicates about a 20-30 percent chance
of exceeding flash flood guidance today across most of the forecast
area. Since the threat of flooding is expected to be localized
rather than widespread at this time, the preference is to not
blanket a large area with a watch. We will continue to monitor radar
trends and later guidance closely through the morning hours and make
a decision at the last minute on whether to extend and expand the
three county watch currently in effect through 8 am.
.SHORT TERM [Tonight Through Wednesday]...
Overall chances for showers and thunderstorms will come down
slightly from about 80% to 60%. The narrow upper level trough will
begin to weaken and slowly drift northeastward, allowing for
diminishing upper level enhancement of convection the next few days.
PW values of 2"+ are expected to continue across the area through
Tuesday. Then Tuesday night into Wednesday, slightly drier air (PW
of 1.5-2") will work its way into western portions of the area,
while the axis of deeper moisture shifts eastward into the eastern
FL Big Bend and NE FL. Highs will be in the upper 80s to low 90s and
lows will be in the low 70s.
.LONG TERM [Wednesday Night Through Monday]...
A more diurnal, seabreeze driven pattern will resume with a weak
pressure pattern in place at the lower and upper levels. Deeper
moisture (as seen in PW values increasing) will return to western
portions of the area on Thursday and remain in place into early next
week. As a result of the increase in moisture, PoPs will increase
again during the long term period. Highs will be mostly in the low
90s with lows in the low 70s.
.MARINE...
Winds around 10 to 15 knots today will fall overnight and remain low
for the rest of the week. Likewise, wave heights will fall to 2 feet
tonight and remain 2 feet or less for the rest of the week. Daily
chances for showers and thunderstorms will continue through the
period.
.FIRE WEATHER...
Red flag conditions are not expected for the next several days with
relative humidity values remaining above critical levels.
.HYDROLOGY...
As mentioned above, pockets of heavy rain will be the main threat
today across the area. Some localized areas of flash flooding are
possible. In addition, the Steinhatchee River is continuing a slow
rise. This basin will be near the southern edge of the bands of rain
this morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 84 73 88 72 92 / 70 30 40 10 40
Panama City 85 75 87 75 89 / 70 30 40 20 40
Dothan 89 72 88 71 90 / 70 40 60 30 50
Albany 86 73 87 73 91 / 70 50 60 30 50
Valdosta 83 72 87 72 91 / 80 20 30 20 40
Cross City 84 72 91 73 91 / 60 10 20 30 50
Apalachicola 84 76 87 75 88 / 80 30 30 10 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Flood Watch until 2 PM EDT this afternoon for Coastal Taylor-
Inland Taylor-Lafayette.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Nguyen
LONG TERM...Nguyen
AVIATION...Nguyen
MARINE...Nguyen
FIRE WEATHER...DVD
HYDROLOGY...DVDIn the hours before
Local storm report, Aug 19, 6:00 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 AM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD 1 NW ALLANTON 30.04N 85.47W
08/18/2019 BAY FL 911 CALL CENTER
OLD ALLANTON ROAD REPORTED TO BE FLOODED
FROM LAST NIGHT.
&&
DVDLocal storm report, Aug 19, 7:31 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
831 AM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM FLASH FLOOD 1 SE PARKER 30.12N 85.59W
08/19/2019 BAY FL LAW ENFORCEMENT
TYNDALL PARKWAY CLOSED DUE TO FLOODING IN
THE CALLAWAY/PARKER AREAS.
&&
PCThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:39 PM CDT | Special Weather Statement | TAE | Walton | 21 min |
| Aug 18, 7:45 PM CDT | Special Marine Warning | TAE | 45 min | |
| Aug 18, 8:17 PM CDT | Areal Flood Advisory | TAE | Gulf | 118 min |
| Aug 18, 8:39 PM CDT | Flash Flood Warning | TAE | Gulf | 3 hr |
| Aug 18, 9:40 PM CDT | Flash Flood Warning | TAE | Bay | 2 hr |
| Aug 19, 2:44 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 22 hr |
| Aug 19, 3:58 AM CDT | Areal Flood Advisory | TAE | Jefferson, Madison, Taylor | 2 hr |
| Aug 19, 4:40 AM CDT | Areal Flood Advisory | TAE | Bay | 65 min |
| Aug 19, 5:26 AM CDT | Flash Flood Warning | TAE | Bay | 64 min |
| Aug 19, 5:50 AM CDT | Areal Flood Advisory | TAE | Lafayette, Taylor | 115 min |
| Aug 19, 6:58 AM CDT | Flash Flood Warning | TAE | Bay | 92 min |
| Aug 19, 7:26 AM CDT | Areal Flood Advisory | TAE | Calhoun | 64 min |
| Aug 19, 8:16 AM CDT | Areal Flood Warning | TAE | Dixie, Lafayette, Taylor | 6 hr |
| Aug 19, 1:59 PM CDT | Special Weather Statement | TAE | Holmes | 46 min |
| Aug 19, 3:25 PM CDT | Special Weather Statement | TAE | Gadsden | 35 min |
Nearby
Flash Flood Warnings in Florida, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.